Alert archive / California / Wind Advisories in 2015
Wind Advisory 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 6, 2015, 1:40 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2015, 1:40 PM PST (21:40 UTC)
- Expired
- Feb 7, 2015, 3:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
784 WWUS76 KLOX 062140 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PST FRI FEB 6 2015 ...GUSTY WINDS TO AFFECT THE SAN LUIS OBISPO COUNTY VALLEYS THROUGH TONIGHT... .A PACIFIC STORM WILL IMPACT THE AREA TONIGHT...BRINGING STEADY RAIN AND GUSTY SOUTH WINDS TO SAN LUIS OBISPO COUNTY. THESE WINDS WILL ESPECIALLY AFFECT INTERIOR PORTIONS OF THE COUNTY...AND SHOULD WEAKEN EARLY SATURDAY MORNING. CAZ037-070600- /O.NEW.KLOX.WI.Y.0005.150206T2140Z-150207T1100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 140 PM PST FRI FEB 6 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH LATE TONIGHT. * IMPACTS...GUSTY WINDS AND WET ROADWAYS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
2 follow-up statements
909 WWUS76 KLOX 070549 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 949 PM PST FRI FEB 6 2015 ...GUSTY WINDS TO AFFECT THE SAN LUIS OBISPO COUNTY VALLEYS THROUGH TONIGHT... .A PACIFIC STORM WILL IMPACT THE AREA TONIGHT...BRINGING STEADY RAIN AND GUSTY SOUTH WINDS TO SAN LUIS OBISPO COUNTY. THESE WINDS WILL ESPECIALLY AFFECT INTERIOR PORTIONS OF THE COUNTY...AND SHOULD WEAKEN EARLY SATURDAY MORNING. CAZ037-071100- /O.CON.KLOX.WI.Y.0005.000000T0000Z-150207T1100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 949 PM PST FRI FEB 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH LATE TONIGHT. * IMPACTS...GUSTY WINDS AND WET ROADWAYS WILL MAKE DRIVING POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
699 WWUS76 KLOX 071103 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 303 AM PST SAT FEB 7 2015 ...WIND ADVISORY HAS EXPIRED... .BASED ON THE LATEST SURFACE OBSERVATIONS...WINDS ACROSS THE INTERIOR VALLEYS HAVE DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...THERE MAY BE ISOLATED GUSTS AROUND 45 MPH THIS MORNING IN THE FOOTHILLS. CAZ037-071215- /O.EXP.KLOX.WI.Y.0005.000000T0000Z-150207T1100Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 303 AM PST SAT FEB 7 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:57 AM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 6, 9:57 AM PST, 3 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 957 AM PST FRI FEB 6 2015 .SYNOPSIS... A FRONTAL SYSTEM APPROACHING FROM THE WEST WILL BRING AN INCREASE IN CLOUDS AND A CHANCE OF RAIN FOR NORTHERN SECTIONS BY LATE AFTERNOON. RAIN IS EXPECTED ACROSS MUCH OF THE REGION TONIGHT THROUGH SATURDAY...HEAVIEST FROM SANTA BARBARA COUNTY NORTHWARD. ANOTHER LOW PRESSURE SYSTEM WILL BRING A GOOD CHANCE OF RAIN FOR NORTHERN AREAS SUNDAY THROUGH MONDAY MORNING. SANTA ANA CONDITIONS MAY DEVELOP NEXT WEEK. && .SHORT TERM (TODAY-SUN)... A FEW FORECAST TWEAKS FOR THIS MORNING. THE MID-TO-UPPER LEVEL CLOUDS THAT WERE AROUND EARLIER THIS MORNING HAVE PUSHED THROUGH QUICKLY LEAVING SUNNY SKIES OVER THE MAJORITY OF THE AREA. THE ONLY AREAS THAT SHOULD SEE SIGNIFICANT CLOUDS TODAY WILL BE SLO COUNTY...AND POSSIBLY THE INTERIOR SECTIONS WITH POSSIBLE WAVE-LIKE CLOUDS. TEMPERATURES WILL BE COOLER FROM YESTERDAY AS THE RAIN SYSTEM APPROACHES AND ONSHORE PRESSURE GRADIENTS DEVELOP...BUT WILL REMAIN ABOVE NORMAL WITH THE AMPLE SUNSHINE. THE DETAILS FOR THE STORM LOOK GOOD FROM THE PREVIOUS SHIFT...INCLUDING RAIN AMOUNTS. ONLY TWEAK WAS TO INCREASE THE POPS TO HIGH CHANCE FOR THE NORTHWEST TIP OF SLO COUNTY THIS AFTERNOON...AS THE FRONT EDGE OF THE RAIN BAND SHOULD CROSS INTO THE COUNTY SOMETIME BETWEEN 4 AND 8 PM. AS FAR AS THUNDERSTORM POTENTIAL IS CONCERNED...ALL THE CONVECTIVE INDICATORS IN THE MODELS ARE MINIMAL EXCEPT FOR DECENT K-INDEX VALUES. CURIOUSLY ENOUGH...THE BAND IS CURRENTLY PRODUCING QUITE A BIT OF LIGHTNING AROUND SAN FRANCISCO AND EASTWARD RIGHT NOW. WILL HAVE TO TAKE A CLOSER LOOK TODAY AT WHETHER OR NOT TO ADD A SLIGHT CHANCE FOR SLO COUNTY THIS EVENING. ***FROM PREVIOUS DISCUSSION*** A SWATH OF DEEP SUBTROPICAL MOISTURE...WITH PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.7...AIMED AT NRN AND CENTRAL CA TODAY WILL SLOWLY SAG SOUTHWARD TONIGHT. RAIN WILL DEVELOP ACROSS SLO COUNTY THIS EVENING...THEN ACROSS ALL OF SBA COUNTY BY MIDNIGHT...PROBABLY PUSHING INTO VTU COUNTY BY DAYBREAK. THE SOUTHWARD PROGRESSION OF THIS AXIS OF RAIN WILL THEN TEND TO SLOW...SO CONFIDENCE IN RAIN REACHING LOS ANGELES COUNTY IS LOWER. STILL...RAIN IS LIKELY ACROSS WRN AND NRN L.A. COUNTY SATURDAY...WITH JUST A CHANCE OF RAIN ACROSS SRN SECTIONS. MEANWHILE...PERIODS OF RAIN WILL CONTINUE ACROSS SLO AND SBA COUNTIES. MAX TEMPS WILL BE DOWN A FEW MORE DEGREES IN MOST AREAS ON SATURDAY...TO GENERALLY SLIGHTLY BELOW NORMAL LEVELS. IT APPEARS AS THOUGH THE RAIN MAY LIGHTEN UP IN MOST AREAS SAT NIGHT...AND COULD END FOR A WHILE. THEN...AN UPPER LOW AND ASSOCIATED SURFACE LOW WILL MOVE TO A POSITION NEAR 38N/132W BY EARLY SUNDAY MORNING. THIS WILL LIKELY CAUSE RAIN TO BECOME STEADY ONCE AGAIN...ESPECIALLY ACROSS SLO AND NRN SBA COUNTIES ON SUNDAY. THE SRN END OF THAT AREA OF RAIN MAY AFFECT VTU COUNTY LATE SUNDAY INTO EARLY MONDAY. AT THIS TIME...IT APPEARS THAT LOS ANGELES COUNTY WILL ONLY HAVE A SLIGHT CHANCE OF RAIN OR SHOWERS WITH THAT SYSTEM LATE SUNDAY NIGHT OR EARLY MON. THERE WILL BE GUSTY SOUTHERLY WINDS AT TIMES TONIGHT THROUGH SUNDAY...ESPECIALLY IN THE MOUNTAINS AND ACROSS THE CENTRAL COAST. WINDS COULD GET CLOSE TO ADVISORY LEVELS IN SOME AREAS...ESPECIALLY TONIGHT INTO SAT MORNING. RAINFALL TOTALS FROM TONIGHT THROUGH EARLY MONDAY COULD BE FAIRLY HEFTY...ESPECIALLY ACROSS SLO AND NRN SBA COUNTIES...AND ESPECIALLY IN THE HIGHER TERRAIN OF NWRN SLO COUNTY. EXPECT GENERAL 1.5 TO 3 INCH RAINFALL TOTALS ACROSS SLO COUNTY...WITH LOCAL TOTALS OF 4 TO 6 INCHES POSSIBLE ACROSS THE HIGHER TERRAIN OF NWRN SLO COUNTY. RAINFALL AMOUNTS ACROSS SBA COUNTY SHOULD AVERAGE 0.75 TO 1.5 INCHES...WITH LOCAL TOTALS OF 2 TO 3 INCHES IN HIGHER ELEVATIONS. RAINFALL TOTALS WILL DROP OFF QUICKLY SOUTH OF SBA COUNTY...WITH ONE QUARTER TO ONE INCH EXPECTED ACROSS VTU COUNTY...AND THE HIGHER TOTALS CONFINED TO THE WESTERN MOUNTAINS. AT THIS POINT...EXPECT RAINFALL TOTALS ACROSS MOST OF LOS ANGELES COUNTY TO BE ONE QUARTER OF AN INCH OR LESS. DUE TO THE SUBTROPICAL NATURE OF THIS SYSTEM...SNOWFALL TOTALS WILL BE VERY HIGH THROUGH MONDAY...MAINLY ABOVE 8000 FEET...SO DO NOT EXPECT SNOW ACCUMULATIONS TO POSE MUCH OF A THREAT. .LONG TERM (MON-THU)...A BROAD TROUGH WILL LINGER ACROSS THE AREA MONDAY INTO EARLY TUE...BUT ANY PRECIPITATION WILL LIKELY END IN MOST AREAS MON MORNING. AN UPPER LOW WILL DROP SWD INTO THE GREAT BASIN ON TUE. THIS MAY CAUSE SOME GUSTY NW WINDS TO DEVELOP ACROSS PORTIONS OF THE FCST AREA. MAX TEMPS WILL BE NEAR NORMAL MON AND TUE. SOME MODELS SHOW THE UPPER LOW DROPPING SOUTHWESTWARD TO THE SOUTH OF THE FCST AREA WED AND THU...WITH LOW LEVEL OFFSHORE FLOW DEVELOPING. THIS COULD BRING A ROUND OF GUSTY SANTA ANA WINDS TO THE FCST AREA WED INTO THU. && .AVIATION...06/1800Z... MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA WILL SHIFT SOUTH AND A TROUGH OF LOW PRESSURE WILL APPROACH. UPPER LEVEL STRONG NORTHWEST WINDS WILL BECOME STRONG SOUTHWEST AFTER 07/09Z WHILE MID LEVEL MODERATE SOUTHWEST WINDS BECOME MODERATE WEST BY 07/20Z. INCREASING MID/UPPER LEVEL MOISTURE AFTER 07/03Z. FREEZING LEVEL WAS APPROXIMATELY 13KFT THIS MORNING WILL DIFFER BY MINUS 3KFT SATURDAY MORNING. MARINE LAYER AT LAX AT 1720Z IS 0 FEET DEEP AND THE INVERSION TOP IS AT 1788 FEET WITH A TEMP OF 19 DEGREES C. KLAX...CHANCE CIGS 020 BETWEEN 07/03-07/13Z THEN CHANCE CIGS 015 BETWEEN 07/13-07/19. CHANCE CIGS 050 WITH LIGHT RAIN AT TIME AFTER 07/19Z. KBUR...CHANCE CIGS 060 BETWEEN 07/02-07/05Z AND CHANCE CIGS 15 THEREAFTER. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...06/900 AM... SMALL CRAFT ADVISORY CONDITIONS FOR SOUTH WINDS WILL LIKELY CONTINUE THROUGH LATE TONIGHT AND THERE IS A CHANCE THE CONDITIONS WILL CONTINUE THROUGH SATURDAY AFTERNOON FROM SAN MIGUEL ISLAND TO POINT PIEDRAS BLANCAS. THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS FOR NORTHWEST WINDS WILL EXIST IN THE VICINITY OF THE NORTHERN CHANNEL ISLANDS MONDAY AFTERNOON. SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS WILL LIKELY EXIST SATURDAY NIGHT THROUGH MONDAY IN THE OUTER WATERS. && .BEACHES...06/900 AM... AN ACTIVE STORM TRACK OVER THE CENTRAL AND EASTERN PACIFIC WILL CONTINUE TO GENERATE SWELLS WITHIN 260-290 DEGREES RELATIVE TO VENTURA COUNTY THROUGH TUESDAY. A STORM OVER THE WESTERN PACIFIC THIS MORNING WILL DEEPEN THROUGH SUNDAY WHILE MOVING WEST AND GENERATE SWELL OVER 30 FEET WITHIN 270-290 DEGREES AND THE LONG PERIOD SWELL ARE EXPECTED TO ARRIVE NEXT WEEK WEDNESDAY AFTERNOON. HAZARDOUS SURF CONDITIONS WILL DEVELOP FROM POINT PIEDRAS BLANCAS TO PALOS VERDES SATURDAY AND SUNDAY. THEREFORE A BEACH HAZARDS STATEMENT IS IN EFFECT FOR THE POSSIBILITY OF HIGH SURF CONDITIONS. A LONGER PERIOD WEST SWELL WILL MOVE INTO THE COASTAL WATERS...WITH A GOOD CHANCE OF HIGH SURF CONDITIONS CONTINUING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RK/DB AVIATION/MARINE...30 SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 6, 6:00 AM PST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI FEB 6 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-071400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI FEB 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT LOCAL DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS ACROSS COASTAL SECTIONS OF LOS ANGELES COUNTY EARLY THIS MORNING. RAIN WILL DEVELOP ACROSS SAN LUIS OBISPO COUNTY THIS AFTERNOON OR EVENING...THEN OVERSPREAD SANTA BARBARA COUNTY TONIGHT. RAIN MAY BE LOCALLY HEAVY TONIGHT AND THERE MAY BE PONDING OF WATER AND LOCAL FLOODING ON AREA ROADWAYS...PARTICULARLY ACROSS SAN LUIS OBISPO COUNTY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES TODAY AND TONIGHT. SURF WILL BEGIN TO BUILD ON WEST FACING BEACHES TONIGHT. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY PERIOD OF RAIN ARE EXPECTED SATURDAY THROUGH EARLY MONDAY...ESPECIALLY ACROSS SANTA BARBARA AND SAN LUIS OBISPO COUNTIES. RAIN COULD BE HEAVY AT TIMES....ESPECIALLY ACROSS SAN LUIS OBISPO COUNTY SATURDAY MORNING...AND AGAIN LATE SUNDAY. HIGH SURF IS POSSIBLE ON WEST FACING BEACHES SATURDAY THROUGH SUNDAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES SATURDAY THROUGH MONDAY. GUSTY SANTA ANA WINDS MAY AFFECT LOS ANGELES AND VENTURA COUNTIES WEDNESDAY THROUGH THURSDAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:30 AM PST | Beach Hazards Statement | LOX | Los Angeles | 17 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.